Hail, Leon
- When
- June 6, 2:20 PM EST
- Where
- Leon County, 10 mi E of Tallahassee
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.450, -84.112
Golfball sized hail was reported by the public on Buck Lake Road.
Isolated strong thunderstorms developed over inland portions of the Florida Big Bend.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Isolated strong thunderstorms developed over inland portions of the Florida Big Bend.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 6, 8:52 AM EST, 5 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 952 AM EDT WED JUN 6 2007 .DISCUSSION...FOR A NUMBER OF REASONS...POPS WILL BE RAISED FOR TODAY. INSPECTION OF THE 12Z KTAE SOUNDING SHOWS MORE MOISTURE REMAINS THAN PREVIOUSLY EXPECTED. THE OBSERVED PW IS 1.70 INCHES WITH SURFACE DEW POINTS IN THE LOWER 70S. WE MODIFIED THE SOUNDING FOR A MAX TEMP OF 92 AND AFTERNOON DEW POINTS IN THE UPPER 60S. THIS GAVE US A CAPE OF OVER 3800 J/KG WITH AN LI OF -9. CLEARLY THIS IS SUFFICIENT INSTABILITY FOR CONVECTION, SO LONG AS WE HAVE A TRIGGER. SAID TRIGGERS WILL BE THE SEA BREEZE, PLUS ANY RESIDUAL BOUNDARIES FROM YESTERDAYS CONVECTION. THERE APPEARS TO BE SOME SORT OF BOUNDARY EVIDENT IN THE CU FIELD. THE RUC SHOWS CONVERGENCE AT 850 MB IN THIS AREA. ANOTHER FACTOR TO CONSIDER IS THE SHORT WAVE UPSTREAM OVER THE N CENTRAL GULF JUST S OF LA. THIS FEATURE WILL BE SLIDING EWD THROUGH THE DAY, SO WE WILL GET SOME DPVA, AND ALSO SEE MID LEVEL TEMPS LOWER, WHICH WILL FURTHER ENHANCE ALREADY SUFFICIENT MID LEVEL LAPSE RATES. LOCAL SEA BREEZE CLIMATOLOGY SHOWS THAT FOR WLY 1000-700 MB MEAN VECTOR WINDS OVER 10 KT, CONVECTIVE COVERAGE IS AT LEAST 50 PERCENT. THE LATEST RUN OF THE WORKSTATION WRF IS COMING IN AND SHOWS CONVECTIVE INITIATION AROUND 17-18Z OVER INLAND PORTIONS OF THE PANHANDLE AND BIG BEND WITH SCATTERED CONVECTION THEN DEVELOPING FURTHER INLAND. THE CAPE IN THE HAIL GROWTH ZONE OF THE SOUNDING IS IMPRESSIVE. THEREFORE, WE WERE NOT REALLY ALL THAT SURPRISED TO SEE THE UPDATED CONVECTIVE OUTLOOK THAT PLACES THE FL BIG BEND AND ADJACENT AREAS OF FAR S GA INTO A SLIGHT RISK FOR SEVERE TODAY. WINDS SHEAR IS SUFFICIENT FOR ORGANIZED CLUSTERS AND SUPERCELLS. ABOUT THE ONLY MITIGATING FACTOR IS THE DRIER AIR WE SEE ON WATER VAPOR IMAGERY OVER OUR NRN ZONES. THIS APPEARS TO BE PUSHING MORE TO THE E THAN SE, SO WE THINK THAT THIS WILL ONLY IMPACT OUR NRN ZONES. WE UPDATED THE HAZARDOUS WEATHER OUTLOOK TO ADDRESS THE SEVERE THREAT TODAY. PRELIMINARY POPS WERE UPDATED AT THE BOTTOM OF THIS PRODUCT. && .MARINE...THE SWLY WINDS HAVE FINALLY SUBSIDED OVER THE COASTAL WATERS. WILL TWEAK WINDS UP OVER THE NEAR SHORE LEGS TO REFLECT SOMEWHAT HIGHER WINDS IN THE SEA BREEZE NEAR THE COAST. WILL ALSO ADD ISOLATED TS. WINDS WILL REMAIN LOW AND ONSHORE FOR THE NEXT SEVERAL DAYS. VERY LIGHT WIND AND MINIMAL SEA CONDITIONS EXPECTED BY THE WEEKEND WITH HIGH PRESSURE FIRMLY IN PLACE. && .AVIATION...WIDESPREAD IFR/LIFR CIGS AND PATCHY FOG ARE TRYING TO SCATTER OUT AND RISE WITH MORNING HEATING. SHOULD SEE ALL TERMINALS AT VFR WITH TEMPO MVFR CIGS BY LATE MORNING WITH ABUNDANT LOW LEVEL MOISTURE PRODUCING RAPID CU DEVELOPMENT. THERE ARE INDICATIONS THAT THE AREA FROM JUST NORTH OF KPFN TO KTLH AND KVLD MAY BE A BIT MORE CONVECTIVELY ACTIVE THIS AFTERNOON AND EVENING AND WILL UPDATE THE TAF PACKAGE TO ACCOUNT FOR THIS. A FEW OF THE STORMS NEAR THIS SOUTHERN TERMINALS AND ACROSS TWEB ROUTE 112 AND NORTHERN TWEB ROUTE 117 MAY BE STRONG TO SEVERE AT TIMES WITH LARGE HAIL POSSIBLE AND VERY GUSTY WINDS. VIS WITH ANY OF THESE STORMS MAY LOCALLY AND BRIEFLY FALL INTO THE IFR OR LIFR RANGE. SHOWERS AND STORMS WILL DIMINISH IN INTENSITY AND COVERAGE DURING THE MID EVENING HOURS WITH ACTIVITY ENDING BY LATE EVENING. WILL BE LOOKING FOR THE POTENTIAL FOR MORE LOW CLOUD/PATCHY FOG DEVELOPMENT TONIGHT WITH PLENTY OF LOW LEVEL MOISTURE BEING OVERRUN BY MID LEVEL DRY AIR. && .FIRE WEATHER...LOW LEVEL MOISTURE WILL REMAIN PLENTIFUL ENOUGH TO KEEP RH VALUES ABOVE CRITICAL THRESHOLDS THROUGH THE REMAINDER OF THE WEEK. NO HEADLINES NEEDED. && .PREV DISCUSSION... 301 AM EDT WED JUN 6 2007 SHORT TERM...UPPER TROUGH OVER THE EASTERN CONUS...WHICH HELPED TRIGGER STRONG STORMS ACROSS THE REGION TODAY...WILL LIFT OUT TODAY ALLOWING FOR SUBTROPICAL RIDGE TO BUILD ACROSS THE AREA FOR THE NEXT SEVERAL DAYS. RESULT FOR TODAY WILL BE A DECREASE IN AVAILABLE MOISTURE AND ONLY ISOLATED AFTN AND EVENING STORMS ALONG THE SEA BREEZE. EXPECT ANY STORMS THAT DO FORM TO BE WELL INLAND WITH SYNOPTIC SOUTHERLY FLOW IN PLACE. GFS TRIES TO BRING SOME TYPE OF LOW LEVEL DISTURBANCE ACROSS THE WESTERN HALF OF THE CWA ON THURSDAY BUT THIS SEEMS RATHER SUSPECT ATTM. HAVE OPTED TO GO MUCH CLOSER TO NAM WHICH INDICATES ANOTHER DAY OF MAINLY INLAND SEABREEZE CONVECTION. LOW LEVEL FLOW SHIFT A LITTLE MORE TO THE WEST BY FRIDAY ALLOWING FOR AFTERNOON ACTIVITY TO HOLD A LITTLE CLOSER TO THE COAST...BUT WITH UPPER RIDGE IN PLACE...COVERAGE WILL CONTINUE TO BE LIMITED. TEMPERATURES WILL BE WARM FOR NEXT FEW DAYS...ESPECIALLY INLAND AREAS AWAY FROM THE INFLUENCE OF THE COOLER GULF. MID 90S LIKELY OVER INLAND AREAS THROUGH THE WEEKEND. COASTAL AREAS TO BE A FEW DEGREES COOLER THROUGH THURSDAY...BUT THEN WARM UP FRIDAY INTO THE WEEKEND AS THE LOW LEVEL FLOW BECOMES WESTERLY AND THEN NORTHERLY. LONG TERM...AS UPPER RIDGE SHIFTS A BIT WEST ON SATURDAY...A WEAK FRONT WILL APPROACH THE AREA FROM THE NORTH. ADDED CONVERGENCE WITH THIS FEATURE ALONG WITH LIGHT NORTHERLY LOW LEVEL FLOW SHOULD LEAD TO A SLIGHTLY MORE ACTIVE SEABREEZE DAY FOR SATURDAY. BEYOND SATURDAY...UPPER RIDGE BECOMES ESTABLISHED OVERHEAD ONCE AGAIN WITH ONLY LOW CHANCE POPS IN THE FORECAST. TEMPS WILL BE WARM WITH THE RIDGE IN PLACE...RISING INTO THE LOWER TO MID 90S EACH AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 92 71 91 70 91 / 40 10 20 20 30 PANAMA CITY 88 74 88 74 89 / 20 10 20 20 30 DOTHAN 94 72 91 71 91 / 30 10 30 20 30 ALBANY 95 71 94 72 93 / 20 20 30 20 30 VALDOSTA 92 69 93 70 92 / 40 10 30 20 30 CROSS CITY 89 69 91 70 91 / 30 10 20 20 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && AVIATION...MROCZKA CURRENT DISCUSSION...WOOL PREVIOUS DISCUSSION...CAMP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 925 AM EDT WED JUN 6 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-071000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 925 AM EDT WED JUN 6 2007 /825 AM CDT WED JUN 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ALABAMA...FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT ALTHOUGH MUCH OF THE UPPER LEVEL SUPPORT FOR THUNDERSTORMS SEEN ON TUESDAY HAS PUSHED OFF TO THE EAST...THERE ARE INDICATIONS THAT THE INSTABILITY THIS AFTERNOON AND EVENING WILL BE SUFFICIENT OVER THE FLORIDA BIG BEND...AND FAR SOUTHERN GEORGIA TO SUPPORT ISOLATED TO WIDELY SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS. IN ADDITION TO THE STRONG INSTABILITY...SHEAR PROFILES SUGGEST THE POTENTIAL FOR A FEW ORGANIZED STORMS CLUSTERS AND POSSIBLE SUPERCELLS. THE HIGH INSTABILITY AND CURRENT SHEAR PROFILE WOULD SUGGEST THE MAIN THREAT FROM ANY SEVERE STORMS WOULD BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. FOR THESE REASONS THE FLORIDA BIG BEND AREA AND OUR FAR SOUTHERN GEORGIA ZONES ARE NOW UNDER A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON AND EVENING. THE REST OF THE FORECAST AREA NOT INCLUDED IN THE SLIGHT RISK WILL STILL SEE THE POTENTIAL FOR A FEW MORE ISOLATED STRONG TO SEVERE STORMS. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY AT PANHANDLE AND BIG BEND BEACHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. 14-MROCZKA
The Tallahassee radar (KTLH), 22 km away, was scanning. The volume nearest the first event began at 19:21 UTC.
1 hail. Local standard time, as filed.
Golfball sized hail was reported by the public on Buck Lake Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37785.